Alert archive / Virginia / Flash Flood Watches in 2012
Flash Flood Watch 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at Jul 14, 2012, 11:52 AM EDT for 25 counties in Virginia; 9 counties in North Carolina. It took effect at Jul 14, 2012, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2012, 11:52 AM EDT (15:52 UTC)
- In effect from
- Jul 14, 2012, 12:00 PM EDT
- Expired
- Jul 14, 2012, 9:01 PM EDT
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 34 counties
Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 31 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WGUS61 KRNK 141552 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1152 AM EDT SAT JUL 14 2012 ...VERY HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING... .SLOW MOVING THUNDERSTORMS COMBINED WITH VERY HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE WILL RESULT IN HEAVY RAIN. NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>047-058-059- 150400- /O.NEW.KRNK.FF.A.0011.120714T1600Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 1152 AM EDT SAT JUL 14 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA... ALLEGHANY NC...ASHE...CASWELL...ROCKINGHAM...STOKES...SURRY... WATAUGA...WILKES AND YADKIN. IN VIRGINIA...AMHERST... APPOMATTOX...BEDFORD...BOTETOURT...BUCKINGHAM...CAMPBELL... CARROLL...CHARLOTTE...FLOYD...FRANKLIN...GRAYSON...HALIFAX... HENRY...PATRICK...PITTSYLVANIA...ROANOKE AND ROCKBRIDGE. * THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL THIS AFTERNOON AND EVENING. RAINFALL RATES OF TWO INCHES PER HOUR ARE EXPECTED. * SMALL STREAMS AND CREEKS MAY FLOOD QUICKLY DUE TO THE HEAVY RAIN. ROADS IN URBAN AREAS MAY BECOME IMPASSABLE DUE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AMS
2 follow-up statements
605 WGUS61 KRNK 142301 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 701 PM EDT SAT JUL 14 2012 ...HEAVY RAIN POSSIBLE THIS EVENING... .SLOW MOVING THUNDERSTORMS COMBINED WITH VERY HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE WILL RESULT IN HEAVY RAIN. NCZ001>006-018>020-VAZ015>017-022-032-033-043>046-058-059-150015- /O.CAN.KRNK.FF.A.0011.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... ROANOKE...SALEM...STUART...ROCKY MOUNT...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 701 PM EDT SAT JUL 14 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA HAS BEEN CANCELLED. SCATTERED SHOWERS AND STORMS ARE STILL POSSIBLE TONIGHT BUT WIDE SPREAD FLOODING IS NO LONGER EXPECTED. $$ VAZ023-024-034-035-047-150400- /O.CON.KRNK.FF.A.0011.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-BUCKINGHAM- INCLUDING THE CITIES OF...FINCASTLE...LEXINGTON...BUENA VISTA... BEDFORD...AMHERST 701 PM EDT SAT JUL 14 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF THE BLUE RIDGE AND VIRGINIA PIEDMONT. * UNTIL MIDNIGHT EDT TONIGHT * SLOW MOVING THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL THIS EVENING. RAINFALL RATES OF TWO INCHES PER HOUR ARE EXPECTED. * SMALL STREAMS AND CREEKS MAY FLOOD QUICKLY DUE TO THE HEAVY RAIN. ROADS IN URBAN AREAS MAY BECOME IMPASSABLE DUE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
032 WGUS61 KRNK 150101 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 901 PM EDT SAT JUL 14 2012 VAZ023-024-034-035-047-150215- /O.CAN.KRNK.FF.A.0011.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-BUCKINGHAM- INCLUDING THE CITIES OF...FINCASTLE...LEXINGTON...BUENA VISTA... BEDFORD...AMHERST 901 PM EDT SAT JUL 14 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Jul 14, 7:07 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 7:07 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 707 AM EDT SAT JUL 14 2012 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH THROUGH THE REGION THIS MORNING BEFORE DISSIPATING. HIGH PRESSURE OFFSHORE WILL BUILD INTO THE REGION LATER THIS WEEKEND BRINGING A RETURN OF MUCH WARMER WEATHER BY EARLY NEXT WEEK. A COLD FRONT WILL TRY TO MAKE ITS WAY INTO AND THROUGH THE HIGH BY THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 AM EDT SATURDAY... WARM FRONT ACROSS THE CENTRAL CWA THIS MORNING WILL LIFT NORTH AND BASICALLY DISSIPATE BY AFTERNOON AS A GRADUALLY DEEPENING SOUTH/SW FLOW DEVELOPS AROUND THE RIDGE OFFSHORE. BEHIND THE FRONT WILL SEE A CONTINUED INFLUX OF WARMER AND MORE HUMID AIR WHICH PROVIDED ENOUGH HEATING SHOULD SPARK ANOTHER ROUND OF SHRA/TSRA INTO THIS EVENING. HOWEVER IN THE WAKE OF THE BOUNDARY...FOCUS LIKELY TIED MORE TO OROGRAPHICS IN THE WEST AND OLD OUTFLOW IN THE EAST...PRODUCING A MORE SCATTERED NATURE COVERAGE PER LATEST HRRR AND LOCAL WRF SOLNS. APPEARS DEVELOPING SW FLOW AND HIGHER THETA-E MOUNTAINS SHOULD SUPPORT BETTER COVERAGE NEAR THE BLUE RIDGE AND PERHAPS THE NW WHERE WILL BE CLOSEST TO THE RESIDUAL FRONT. THUS MAY INCLUDE SOME LOW AFTERNOON LIKELY POPS IN SPOTS ALONG THE RIDGES...WITH MAINLY CHANCE COVERAGE ELSW WITH SOME OF THIS DEVELOPING LATER THIS MORNING AS HEATING GETS GOING. LATEST FORECAST SOUNDINGS ALSO SHOW WEAK MID LEVEL STEERING OF AROUND 10 MPH AND VERY MOIST PWATS OF 1.75 INCHES OR BETTER SO SLOW MOVING HEAVY RAINERS A THREAT ESPCLY IF THINGS BAND UP ALONG THE RIDGES. DEGREE OF CLOUD COVER TRICKY BY AFTERNOON WITH GUIDANCE SUGGESTING SOME BREAKS BUT THEN QUICKLY DEVELOP CONVECTION WHICH MAY CURTAIL TEMP RISES. LATEST MAV MOS LOOKS TOO WARM GIVEN EARLY CLOUDS AND AFTERNOON SHRA WHILE THE MET TOO SLOW TO EXIT THE WEAK WEDGE. THUS GOING IN BETWEEN AND CLOSER TO THE ENSEMBLE HIGHS WHICH PUTS THE WEST IN THE 76-82 RANGE AND MAINLY MID/UPR 80S EAST. UPPER RIDGE OFFSHORE SHIFTS FARTHER WEST OVERNIGHT PUSHING THE LINGERING DEEPER MOISTURE AXIS ALONG THE WESTERN SLOPES FARTHER INLAND. THIS ALONG WITH SLIGHTLY HIGHER 5H HEIGHTS SHOULD END MOST CONVECTION THIS EVENING ALLOWING FOR MOSTLY CLEAR TO PC SKIES OVERNIGHT WITH SOME PATCHY FOG AROUND...AND ONLY AN ISOLATED SHRA THREAT FAR WEST. WILL BE QUITE WARM AND MUGGY WITH LOWS 65-72 UNDER A MOIST AND SOUPY ENVIRONMENT IN THE WAKE OF ANY EARLIER STORMS. && .SHORT TERM /SUNDAY THROUGH MONDAY/... SEVERAL WEATHER FEATURES WILL CONVERGE OVER THE MID ATLANTIC REGION AND KEEP THE CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY NEXT WEEK. AN UPPER LEVEL TROUGH OVER THE GREAT LAKES AND A VORTICITY AXIS IN THE OHIO VALLEY WILL SLOWLY MOVE TO THE EAST THROUGH THE PERIOD. AN UPPER LEVEL RIDGE...CURRENT OVER THE REGION...WILL DRIFT TO THE SOUTH ALLOWING THE VORTICITY AXIS TO MOVE OVER THE MOUNTAINS SUNDAY AND THE UPPER LEVEL TROUGH TO MOVE INTO THE REGION MONDAY AND TUESDAY. WITH THE ADDITION OF SHORT WAVES COMING AROUND THE UPPER LEVEL RIDGE AND A SURFACE LEE TROUGH IN THE PIEDMONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD. WILL KEEP THE HIGHEST POPS DURING PEAK HEATING AND MAINLY OVER THE MOUNTAINS SUNDAY AND MONDAY. ANY STRONG STORMS THAT DEVELOP DURING THIS PERIOD WILL MOVE SLOW AND COULD RESULT IN LOCALIZE FLASH FLOODING. SCATTERED SHOWERS SHOULD HELP COOL AFTERNOON TEMPERATURES...BUT UNTIL THEY DO...AFTERNOON TEMPERATURES WILL RUN ABOVE NORMAL BY 5F TO 10F. IF THESE SHOWERS COOLING THE TEMPERATURES...RELATIVE HUMIDITY WILL INCREASE...RESULTING IN MUGGY AND UNCOMFORTABLE CONDITIONS. MOS GUIDANCE TEMPERATURES ARE SIMILAR...THERE I DID NOT STRAY TO FAR FROM THEM. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM EDT FRIDAY... BROAD UPPER RIDGE REMAINS OVER THE SOUTHEAST UNITED STATES. RIDGE FLATTENS ON THURSDAY AND FRIDAY. SURFACE FRONT DROPS THROUGH SOUTH INTO THE MID ATLANTIC REGION BY FRIDAY. CHANCE OF SHOWERS AND THUNDERSTORMS WILL IMPROVE THURSDAY AND FRIDAY AHEAD OF THE FRONT. OTHERWISE NO DISTINCT FEATURES TO HELP ORGANIZE ANY THUNDERSTORMS TUESDAY AND WEDNESDAY. HOWEVER...AIR MASS WILL BE WARM AND UNSTABLE WITH 850 MB TEMPERATURES IN THE +18 TO +20 RANGE. WILL KEEP DAILY PROBABILITY OF AFTERNOON AND EVENING THUNDERSTORMS IN THROUGH THE PERIOD. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... AS OF 645 AM EDT SATURDAY... SHOWERS CONTINUE ALONG THE SOUTHERN BLUE RIDGE ATTM AND EXPECT SOME THIS COVERAGE MAY AFFECT KBCB/KROA OVER THE NEXT FEW HOURS BEFORE FADING. OTRW EXPECT A VARIETY OF CIGS AND VSBYS ACROSS THE REGION EARLY ON...RANGING FROM IFR/MVFR ALONG AND EAST OF THE BLUE RIDGE TO MAINLY VFR OVER THE WEST. MAY ADD IN A VCSH MENTION AT KBCB AND KROA THIS MORNING BEFORE THINGS MIX OUT A BIT TO PERHAPS A PERIOD OF VFR AT ALL LOCATIONS BEFORE RENEWED CONVECTION GETS GOING AFTER MIDDAY. SHOWERS AND STORMS WILL AGAIN BE POSSIBLE BY EARLY AFTERNOON ESPCLY OVER THE WEST WITH MORE WIDELY SCATTERED COVERAGE LIKELY ACROSS EASTERN LOCATIONS. APPEARS THAT WITH ENOUGH HEATING MAY HAVE DECENT COVERAGE ESPCLY ACROSS THE MOUNTAINS SO ENOUGH CONFIDENCE TO INCLUDE AT LEAST A VCTS OR PREVAILING SHRA MENTION OVER A FEW LOCATIONS IN THE WEST AND VCSH OUT EAST IN THE AFTERNOON. THESE STORMS MAY BE SLOW MOVING WITH PERIODS OF MVFR/IFR POSSIBLE PENDING THE DEGREE OF ORGANIZATION LATER ON. EXPECTING SHRA/TSRA TO FADE A BIT SOONER THIS EVENING BEFORE GIVING WAY TO VFR BEFORE FOG DEVELOPS MAINLY AFTER MIDNIGHT ESPCLY IN THE VALLEYS AND WHERE EARLIER RAIN OCCURRED. THE FRONT WILL CONTINUE TO LIFT NORTH DURING THE REMAINDER OF THE WEEKEND. SHRA/TSRA COVERAGE WILL CONTINUE TO TREND MORE DIURNAL AND ALONG THE MOUNTAIN RIDGES. MOST AREAS WILL EXPERIENCE VFR CONDITIONS OUTSIDE OF THE HEAVIER SHRA/TSRA. LATE NIGHT IFR/MVFR MOUNTAIN AND RIVER VALLEY FOG WILL BE POSSIBLE. EARLY NEXT WEEK...HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA WITH PROGRESSIVELY MILDER TEMPERATURES AND A STRONG CAPPING INVERSION ALOFT. CONDITIONS WILL BE MAINLY VFR EXPECT BRIEFLY UNDER THOSE ISOLATED AREAS THAT RECEIVE A MODERATE TO HEAVY SHOWER OR STORM. && .EQUIPMENT... NOAA ALL HAZARDS RADIO FOR THE HINTON TRANSMITTER REMAINS OFF THE AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...RCS LONG TERM...AMS AVIATION...DS/JH/KK EQUIPMENT...
Hazardous weather outlook, Jul 14, 3:37 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 AM EDT SAT JUL 14 2012 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-150745- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 337 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON AND EARLY EVENING. THE RAIN COULD BE HEAVY ENOUGH TO CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING THIS WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043>047-058-059-150745- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 337 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON AND EARLY EVENING. THE RAIN COULD BE HEAVY ENOUGH TO CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING THIS WEEKEND AND INTO NEXT WEEK. HEAT INDEX VALUES MAY REACH 100 TO 105 DEGREES ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:07 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 13, 8:59 PM EDT | Special Weather Statement | RNK | Halifax | 61 min |
| Jul 13, 9:25 PM EDT | Special Weather Statement | RNK | Pittsylvania | 65 min |
| Jul 13, 9:34 PM EDT | Special Weather Statement | RNK | Charlotte | 56 min |
| Jul 14, 2:23 PM EDT | Special Weather Statement | RNK | Pittsylvania | 37 min |
| Jul 14, 2:44 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 31 min |
| Jul 14, 2:50 PM EDT | Special Weather Statement | RNK | Halifax | 40 min |
| Jul 14, 3:02 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 3 hr |
| Jul 14, 3:23 PM EDT | Special Weather Statement | RNK | Botetourt | 52 min |
| Jul 14, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Rockbridge | 50 min |
| Jul 14, 3:45 PM EDT | Special Weather Statement | RNK | Craig | 30 min |
| Jul 14, 4:26 PM EDT | Special Weather Statement | RNK | Bath | 64 min |
| Jul 14, 5:25 PM EDT | Special Weather Statement | RNK | Bath | 65 min |
| Jul 14, 5:57 PM EDT | Special Weather Statement | RNK | Craig | 63 min |
| Jul 14, 2:17 PM EDT | Special Weather Statement | RNK | Caswell | 28 min |
Nearby
Flash Flood Watches in Virginia, 2012Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.